Approximations for chat service systems using many-server diffusion limits

Tezcan, T and Cui, L (2016) Approximations for chat service systems using many-server diffusion limits. Mathematics of Operations Research, 41 (3). pp. 775-807. ISSN 0364-765X


We study a queueing model of customer service chat systems. A unique feature of these queueing systems is that a single agent can serve multiple customers simultaneously. We prove the convergence of the queueing process to different diffusion processes in a many-server heavy-traffic regime in three different cases. Using this result, we are able to offer approximations for the steady-state performance measures such as the number of customers in the system, the abandonment probability, and the sojourn time of a customer. Our numerical experiments show that proposed approximations are accurate in various cases.

More Details

Item Type: Article
Subject Areas: Management Science and Operations
Additional Information:

© 2016 INFORMS

Date Deposited: 02 Mar 2016 18:51
Last Modified: 11 Feb 2022 01:21

Export and Share


Full text not available from this repository.


View details on Dimensions' website

Downloads from LBS Research Online

View details

Actions (login required)

Edit Item Edit Item